Steroid Use

  • There are considerable, dangerous side affects from taking steroids.  Steroids are powerful, dangerous drugs.  A teenage boy may never reach the full potential of his height, because steroids fool the body into thinking adolescence is over.  He will possibly develop severe acne, psychological changes (mood swings, irritability, easily provoked to fight, difficulty with relationships with parents and others, and easily fly into a rage).    
  • Trying to stop steroid use can cause deep depression and suicide.  

Statistics
  • High School Students.  500,000 U.S. high school students admitted using steroids. 
  • Girls use steroids.  Up to 5% of high school and 7% of middle school girls admit trying steroids at least once—for the purpose of toning their bodies and competing in competitive sports.
What You Can Do
  • Learn some of the signs that a teen might be using steroids:
    • Sudden weight gain.
    • Acne on his back and cheeks, and oily skin.
    • Puffy neck, wrists and face due to water retention.
    • Bad breath.
    • Dramatic mood swings and violent or aggressive behavior  known as ‘roid rage.’     (“Steroid Rage”)